Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 258, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 11, 2015, 5:57 PM EDT for Dixie County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2015, 5:57 PM EDT (21:57 UTC)
- Expired
- Jul 11, 2015, 6:20 PM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Dixie County, FL
The radar
The Moody AFB radar (KVAX), 142 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592
WUUS52 KTAE 112157
SVRTAE
FLC029-112245-
/O.NEW.KTAE.SV.W.0258.150711T2157Z-150711T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT SAT JUL 11 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DIXIE COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 645 PM EDT
* AT 557 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR CROSS CITY...AND MOVING SOUTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CROSS CITY...OLD TOWN...FLETCHER...CROSS CITY AIRPORT...EUGENE...
SHAMROCK AND FANNING SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2956 8295 2954 8298 2952 8297 2952 8298
2949 8299 2947 8316 2976 8316 2980 8297
2972 8294 2972 8296 2970 8294 2970 8296
2964 8296 2963 8297 2961 8297 2958 8295
2959 8294
TIME...MOT...LOC 2157Z 330DEG 22KT 2968 8303
$$
42-DVD1 follow-up statement
685
WWUS52 KTAE 112220
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 PM EDT SAT JUL 11 2015
FLC029-112230-
/O.CAN.KTAE.SV.W.0258.000000T0000Z-150711T2245Z/
DIXIE FL-
620 PM EDT SAT JUL 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DIXIE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 2956 8295 2954 8298 2952 8297 2952 8298
2949 8299 2947 8316 2976 8316 2980 8297
2972 8294 2972 8296 2970 8294 2970 8296
2964 8296 2963 8297 2961 8297 2958 8295
2959 8294
TIME...MOT...LOC 2217Z 330DEG 22KT 2956 8295
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:20 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 11, 4:20 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT SAT JUL 11 2015
.Near Term [Through Tonight]...
Convection is beginning to develop over the far eastern zones as
well as parts of Central Georgia. Along with the isolated
storms, temperatures are well into the mid and upper 90s with Heat
Index values pushing 105 to 110. Convection will likely gradually
expand in coverage through the afternoon and early evening, with
best chances remaining along the I-75 corridor. With the
possibility that activity from Central Georgia may eventually move
south into the area, storms may linger into the mid to late
evening hours.
.Short Term [Sunday Through Monday Night]...
The story for Sunday and Monday will be the persistence of the
heat across the area. All available models show an increasing
trend in the 850mb temperatures through tomorrow, suggesting that
highs may be slightly higher on Sunday as compared to this
afternoon. Through the mid afternoon, many stations had reached
the mid-upper 90s across the area. Persistence (accounting for
slight warming), model consensus, and forecast 850mb temperatures
as high as +20C to +22C (depending on the model) all point to
highs in the upper 90s to around 100 for Sunday afternoon, with
mid 90s right along the coast. Continued northerly flow in the
low-mid levels also suggests that convection should be relatively
suppressed, be focused near the coast, and start later in the
afternoon (after 19-20Z). For these reasons, we feel confident in
forecasting upper 90s highs across the area. Tallahassee is still
looking for the first 100 degree high of the year, but that will
be within the range of possibilities for tomorrow.
Models do indicate that dewpoints should mix out more across most
of the interior portions of the forecast area on Sunday afternoon
into the upper 60s to around 70 degrees at the hottest times of
day. This should yield maximum heat indices around 105, which is
just below Heat Advisory criteria. The area will have to be
monitored for any pools of deeper moisture that may have more
difficulty mixing out tomorrow. The exception to the lower
dewpoints will be areas along the immediate coast, as well as
south of I-10 and from Wakulla County to the west. Dewpoints in
those areas should be able to remain in at least the mid-70s away
from the coast, and in the upper 70s along the coast. That has
been the case so far this afternoon, and with nearshore SSTs in
the mid-upper 80s those sort of dewpoints are highly likely to be
maintained in the absence of any significant frontal passage.
Paired with expected highs, that yields heat indices of 110-112,
so a Heat Advisory was issued south of I-10 in the Panhandle and
western Big Bend. The advisory may need to eventually be expanded
into areas where confidence is currently lower - including TLH.
On Monday, convective coverage may increase slightly as low-level
flow backs to the west. However, 850mb temperatures should remain
fairly high and thus another hot day is expected with highs in the
mid-upper 90s. A Heat Advisory may eventually be needed for some
areas again, particularly along the coast.
.Long Term [Tuesday Through Saturday]...
A potent mid-upper level shortwave and +PV anomaly, currently
evident over Idaho, will round the Plains ridge and dig into the
Piedmont region by late Tuesday. This will likely trigger
widespread convective development as it digs into a region with
strong instability and a large reservoir of low-level moisture.
Models show storms developing from the Mid-Atlantic WSW into the
Tennessee Valley by afternoon, and there is some chance of these
continuing to propagate south on Tuesday Night into our area if an
organized MCS can develop. We accounted for this by maintaining
chance PoPs (~30%) overnight over land areas on Tuesday Night.
Otherwise, PWATs through the extended forecast should be higher
than they have been recently, with gradually increasing W/WSW
flow. This favors a transition to a type 5 sea breeze regime in
our local climatology, which is fairly active particularly over
the southern half of the area. High temperatures will be closer to
normal in the low to mid 90s.
&&
.Aviation...
[Through 18Z Sunday] Scattered storms may affect terminals through
early evening. Best chances are likely at KABY and KVLD.
Otherwise, VFR conditions will prevail through the period.
&&
.Marine...
Westerly flow will persist across the coastal waters through the
forecast period, occasionally approaching SCEC levels of around 15
knots. This should lead to some choppier seas at times with wave
heights reaching 3 feet during periods of stronger winds.
&&
.Fire Weather...
Dispersion values will be on the high side Sunday afternoon and
possibly Monday afternoon. Otherwise, there are no fire weather
concerns at this time.
&&
.Hydrology...
Area rivers remain below action stage with only scattered
convection expected over the next few days. Thus, there are
currently no hydrology concerns. A shift to a wetter pattern will
occur next week, though at this time river flooding does not
appear likely.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 99 76 97 76 / 20 20 20 40 20
Panama City 79 93 80 91 80 / 10 30 10 30 20
Dothan 75 99 75 98 76 / 20 10 10 30 20
Albany 75 99 74 98 75 / 20 10 10 30 20
Valdosta 74 98 73 97 74 / 30 30 20 40 20
Cross City 75 95 75 94 74 / 30 60 20 40 20
Apalachicola 79 97 79 94 79 / 10 30 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 8 PM EDT /7 PM CDT/ this evening FOR Calhoun-
Coastal Franklin-Coastal Wakulla-Gadsden-Inland Franklin-
Inland Wakulla-Jackson-Leon-Liberty.
HEAT ADVISORY from 11 AM EDT /10 AM CDT/ to 7 PM EDT /6 PM CDT/
Sunday FOR Calhoun-Central Walton-Coastal Bay-Coastal
Franklin-Coastal Gulf-Coastal Jefferson-Coastal Wakulla-
Inland Bay-Inland Franklin-Inland Gulf-Inland Wakulla-
Liberty-South Walton-Washington.
GA...HEAT ADVISORY until 8 PM EDT this evening FOR Baker-Calhoun-Clay-
Decatur-Dougherty-Early-Grady-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell.
AL...HEAT ADVISORY until 7 PM CDT this evening FOR Henry-Houston.
GM...NONE.
&&
NEAR TERM...CAMP
SHORT TERM...LAMERS
LONG TERM...LAMERS
AVIATION...CAMP
MARINE...LAMERS
FIRE WEATHER...DVD
HYDROLOGY...HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:24 AM EDT | Heat Advisory | TAE | Calhoun, Franklin, Gadsden, Jackson, Leon, Wakulla | 18 hr |
| Jul 11, 3:34 PM EDT | Heat Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 8 more | 27 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.